Limits...
Acetaminophen-induced cellulitis-like fixed drug eruption.

Fathallah N, Ben Salem C, Slim R, Boussofara L, Ghariani N, Bouraoui K - Indian J Dermatol (2011)

Bottom Line: Acetaminophen was withdrawn and the rash improved significantly.According to the Naranjo probability scale, the eruption experienced by the patient was probably due to acetaminophen.Clinicians should be aware of the ability of acetaminophen to induce fixed drug eruption that may clinically take several aspects and may be misdiagnosed.

View Article: PubMed Central - PubMed

Affiliation: Department of Clinical Pharmacology, Faculty of Medicine of Sousse, Sousse, Tunisia.

ABSTRACT
Acetaminophen is a widely used analgesic drug. Its adverse reactions are rare but severe. An 89-year-old man developed an indurated edematous and erythematous plaque on his left arm 1 day after acetaminophen ingestion. Cellulitis was suspected and antibiotictherapy was started but there was no improvement of the rash; there was a spectacular extension of the lesion with occurrence of flaccid vesicles and blisters in the affected sites. The diagnosis of generalized-bullous-fixed drug eruption induced by acetaminophen was considered especially with a reported history of a previous milder reaction occurring in the same site. Acetaminophen was withdrawn and the rash improved significantly. According to the Naranjo probability scale, the eruption experienced by the patient was probably due to acetaminophen. Clinicians should be aware of the ability of acetaminophen to induce fixed drug eruption that may clinically take several aspects and may be misdiagnosed.

No MeSH data available.


Related in: MedlinePlus

On the left thigh, two superficial blisters and a ruptured bulla roof are seen on an erythematous base with epidermal detachment: generalized-bullous-fixed drug eruption
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3108524&req=5

Figure 1: On the left thigh, two superficial blisters and a ruptured bulla roof are seen on an erythematous base with epidermal detachment: generalized-bullous-fixed drug eruption

Mentions: On physical examination, the patient was febrile with an axillar temperature of 39°C. He had also a wet cough with expectorations of thick yellowish sputum. Vital signs were within normal range. His left arm was red, glossy, and warm to the touch. The plaque was tender and indurated with definite borders, covering the left forearm and extending to the upper arm [Figure 1]. Clinically, the lesion's aspect mimicked a cellulites, and the patient was initially treated with intravenous cefapirine (4 g/day).


Acetaminophen-induced cellulitis-like fixed drug eruption.

Fathallah N, Ben Salem C, Slim R, Boussofara L, Ghariani N, Bouraoui K - Indian J Dermatol (2011)

On the left thigh, two superficial blisters and a ruptured bulla roof are seen on an erythematous base with epidermal detachment: generalized-bullous-fixed drug eruption
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3108524&req=5

Figure 1: On the left thigh, two superficial blisters and a ruptured bulla roof are seen on an erythematous base with epidermal detachment: generalized-bullous-fixed drug eruption
Mentions: On physical examination, the patient was febrile with an axillar temperature of 39°C. He had also a wet cough with expectorations of thick yellowish sputum. Vital signs were within normal range. His left arm was red, glossy, and warm to the touch. The plaque was tender and indurated with definite borders, covering the left forearm and extending to the upper arm [Figure 1]. Clinically, the lesion's aspect mimicked a cellulites, and the patient was initially treated with intravenous cefapirine (4 g/day).

Bottom Line: Acetaminophen was withdrawn and the rash improved significantly.According to the Naranjo probability scale, the eruption experienced by the patient was probably due to acetaminophen.Clinicians should be aware of the ability of acetaminophen to induce fixed drug eruption that may clinically take several aspects and may be misdiagnosed.

View Article: PubMed Central - PubMed

Affiliation: Department of Clinical Pharmacology, Faculty of Medicine of Sousse, Sousse, Tunisia.

ABSTRACT
Acetaminophen is a widely used analgesic drug. Its adverse reactions are rare but severe. An 89-year-old man developed an indurated edematous and erythematous plaque on his left arm 1 day after acetaminophen ingestion. Cellulitis was suspected and antibiotictherapy was started but there was no improvement of the rash; there was a spectacular extension of the lesion with occurrence of flaccid vesicles and blisters in the affected sites. The diagnosis of generalized-bullous-fixed drug eruption induced by acetaminophen was considered especially with a reported history of a previous milder reaction occurring in the same site. Acetaminophen was withdrawn and the rash improved significantly. According to the Naranjo probability scale, the eruption experienced by the patient was probably due to acetaminophen. Clinicians should be aware of the ability of acetaminophen to induce fixed drug eruption that may clinically take several aspects and may be misdiagnosed.

No MeSH data available.


Related in: MedlinePlus